Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
Hi! I'll be glad to be of help with this issue.
I can imagine how distressing and devastating this situation must be for you and this whole process must be. You have been through the wringer with the mood issues. And it now seems that the Celexa may have been the cause of your problems rather than an internal process within your physiological system. I'm so sorry you've gone through this. I'm sure there have been many difficulties: you hint at this when you write about devastation.
I am not an attorney and this is the mental health forum, so I can't answer your question in terms of legal liability. In other words, if your question is whether your psychiatrists were legally negligent, I can't answer that as I am not qualified.
However, in terms of mental health practices, it is customary for mental health workers to look at internal processes for causes of mood changes and behaviors. We are trained to see symptoms such as you describe as being caused by disorders, not side effects of Celexa. That it's possible is of course known to us, but it is not common and so we don't look at it. You brought it up and it "forced" your current doc to relook at the diagnosis and see that bipolar was not applicable, rather that you have a unipolar mood disorder. I imagine your medications reflect this new diagnosis.
So, again, you may need to consult with an attorney in terms of the legal implications of the diagnoses. But as for the usual practices in mental health treatment, unfortunately, we are not really trained to look at side effects of medications unless they are rather standard and prominent or--and this is important in your case--we are not trained usually to look at side effects that mimic prevalent disorders like bipolar disorder.
Okay, I wish you the very best!
My goal is for you to feel like you've gotten Great Service from me and the site. If we need to continue the discussion for that to happen, then please feel free to reply and we'll continue working on this. If the answer has given you the help you need, please remember to give a rating of 5 (Great Service) or 4 (Informative and helpful), or even 3 (Got the job done) button. This will make sure that I am credited for the answer and you are not charged anything more than the deposit you already made by pressing any of these buttons. Bonuses are always appreciated! If I can be of further help with any issue now or in the future, just put "For Dr. Mark" in the front of your new question, and I'll be the one to answer it. All the best, XXXXX XXXXX